MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 10X12CM CTN 50; TAPE AND BANDAGE, ADHESIVE
Model Number 66024008
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, the patient came to the hospital for picc catheter maintenance due to lung malignant tumor.The nurse found that there was one 4cm length white hair located on the inner side of the iv3000 1 hand 10x12cm until the dressing was applied to the patient.The treatment continued with a smith a nephew back up.The patient was not harmed.
 
Additional Manufacturer Narrative
It was reported that the patient came to the hospital for picc catheter maintenance due to lung malignant tumor.The nurse found that there was one 4cm length white hair located on the inner side of the iv3000 1 hand 10x12cm this was not noticed until the dressing was being applied to the patient.The treatment continued with a smith a nephew back up.The patient was not harmed.The device was used for treatment and was not returned for analysis.No photographs were provided in support of this complaint.We have not been able to confirm a relationship between the event and the device or identify a definitive root cause.The batch records were reviewed and it could be confirmed that the products had progressed through a satisfactory release process which involved testing the product against the requirements of the finished product specification.There was also no issue identified during the manufacturing process that could have caused or contributed to the complaint problem.A complaint history review revealed no similar instances in the last three years.A risk management review concluded that without further information the alleged failure mode can not be directly linked to a specific failure mode within the risk file although it does contain several failure modes that can result in contamination.As the dressing has been confirmed as a new dressing and it is further stated in the complaint that the contamination was not noticed until the dressing was being placed on the patient, the most probable root cause is that the contamination occurred as the dressing was being applied to the patient when the backing paper was removed.Production staff working on the manufacture of the product follow strict protocol in relation to dress and have all hair covered to prevent any contamination of this kind.This investigation is now complete, with no corrective actions required.No further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
IV3000 1 HAND 10X12CM CTN 50
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13865636
Report Number8043484-2022-00108
Device Sequence Number14619241
Product Code KGX
UDI-Device Identifier05000223417406
UDI-Public05000223417406
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66024008
Device Catalogue Number4008
Device Lot Number2032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer05/06/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale